Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 586, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 18, 2001, 10:46 PM CDT for Johnston County, Marshall County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2001, 10:46 PM CDT (03:46 UTC)
- Expired
- Sep 18, 2001, 11:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Johnston County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 139 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1787 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 9:30 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 18, 9:30 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT TUE SEP 18 2001 SHOWERS AND THUNDERSTORMS LINGERING ACROSS THE FAR SOUTHEASTERN PORTION OF THE AREA FROM MADILL TO COALGATE AND ATOKA. THE ISOLATED STORM THAT PERSISTED THROUGH SOUTHWEST KANSAS AND THE EASTERN OKLAHOMA PANHANDLE FINALLY DISSIPATED AS IT ENTERED ELLIS COUNTY. MEANWHILE THE WIDESPREAD CLOUDINESS ACROSS CENTRAL AND EASTERN KANSAS IS SLOWLY CREEPING INTO NORTH CENTRAL OKLAHOMA AND WILL BE MOVING INTO KPNC SHORTLY. ELSEWHERE SKIES ARE MOSTLY CLEAR. HAVE ALREADY UPDATED ZONES TO REMOVE RAIN CHANCES FOR MOST AREAS EXCEPT THE SOUTH. WILL BE UPDATING AGAIN LATER TO REMOVE TEMPORAL WORDING AND EVENTUALLY GET RID OF THE REMAINING PRECIPITATION. OTHERWISE THE PACKAGE LOOKS OK. WITH WET GROUND FROM THIS MORNING/S RAINFALL... THE MOSTLY CLEAR SKIES AND THE LIGHT WINDS... FOG MAY BE AN ISSUE TOWARD SUNRISE. .26. .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Sep 18, 5:38 PM CDT, 5 hours 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
538 PM CDT TUE SEP 18 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1144 PM 23 NNW MOORELAND OK 65 MPH WIND GUST
09/17/01 WOODWARD REPORTED BY SPOTTER.
TJ/FMSpecial weather statement, Sep 18, 6:34 PM CDT, 4 hours 12 minutes before
OKZ039>043-045>048-050>052-TXZ086-088>090-190000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 634 PM CDT TUE SEP 18 2001 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR CARTER... GARVIN...JEFFERSON...LOVE...MURRAY...PONTOTOC AND STEPHENS COUNTIES IN OKLAHOMA. THE SEVERE THUNDERSTORM WATCH HAS ALSO BEEN CANCELLED FOR ARCHER...BAYLOR...CLAY AND WICHITA COUNTIES OF NORTH TEXAS. THE SEVERE WEATHER THREAT HAS MOVED TO THE SOUTHEAST OF THESE AREAS. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ATOKA...BRYAN... COAL...JOHNSTON AND MARSHALL COUNTIES. ...SPEG.
Local storm report, Sep 18, 6:58 PM CDT, 3 hours 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT TUE SEP 18 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM RINGWOOD OK WIND DAMAGE
09/18/01 MAJOR DAMAGE TO PRESS BOX
AND LIGHT POLE DOWNED AT
RINGWOOD HIGH SCHOOL
FOOTBALL STADIUM. TREES
DOWNED EAST OF FOOTBALL
STADIUM AND ALONG HIGHWAY
60... 4 MILES WEST OF
RINGWOOD. PRELIMINARY
INFORMATION FROM ENID
NEWSPAPER AND MAJOR COUNTY
SHERIFFS OFFICE. TIME
ESTIMATED.
...SPEG.Special weather statement, Sep 18, 7:37 PM CDT, 3 hours 9 minutes before
OKZ043-047-048-051-052-190055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 737 PM CDT TUE SEP 18 2001 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR ATOKA...BRYAN... COAL...JOHNSTON AND MARSHALL COUNTIES. THE PRIMARY THREAT FOR SEVERE WEATHER HAS MOVED TO THE SOUTHEAST OF THESE COUNTIES. ...SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 11:26 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.